Jump to content

michellec: Trying to get through to the other side


michellec

Recommended Posts

Trying to get through to the other side

 

Lamotrigine - January 2019 to present 

Dose: started at 100 mg down to 25 mg 

Seroquel - may 2016 to January 2019

Dose: 225 mg 

Citalopram -October 2006 tof March 2019

Dose: 40 mg

 

I'm 40 years old and have been on psychiatric drugs since I was 27.

In January I had another break down but this time was different.  I saw an urgent psych doctor. He decided to put me on lamotrigine and take me off citalopram and seroquel. 

I never realized that the hell I was living in was severely withdrawal symptoms. I was also having a really bad reaction to the lamotrigine.  I went back and was reassessed by my family physician and he sent me back to urgent psych. 

I told the psychiatrist that and he ignored me. He said the symptoms were from depression and bipolar .

The next time I saw him because I was still not better he decided that olanzapine would be a good idea. 

I believe and so does my family physician that I've been over medicated. 

Needless to say I am not taking the olanzapine and am currently trying to wean off lamotrigine. I feel like emotional crap. My brain won't stop, it feels like I'm hyper alert, huge anxiety, depression is startingto kick in, irritable,  insomnia. I'm so worn out with this and don't know how to cope with the frequency and intensity of emotions that comes with it. Feeling lost and overwhelmed with it all. Does anybody have any tips on how to deal?

 

Edited by ChessieCat
added topic title

April 12 - present  25 mg lamotrigine 

Tapered 25 mg a week

January 12 2018- April 11 2018. 100 mg Lamotrigine 

February 2016- February 16 2019 225 mg Seroquel 

Tapered off seroquel from January 16th leveling down by 25 mg a week

February 2007- March 04 2019 40 mg Citalopram 

Tapered off citalopram from January 12 leveling down by 10 mg a week then 5 mg  of citalopram for four weeks 

 

 

Link to comment
  • ChessieCat changed the title to michellec: Trying to get through to the other side

Insomnia

 

Since coming off the citalopram, seroquel,  and weaning from lamotrigine I have been dealing with insomnia. From sleeping 12 hrs at a shot to sleeping five or six hours (if I'm lucky ) has been a hard adjustment for me. 

I sleep well for four hours and then I start waking up and struggle to stay asleep after that. When I wake up in feel like I've only slept a couple of hours. I'm tired so I try to nap during the day but I can'tsleep. 

Part of the problem is that it my brain won't shut down and the other part is that I feel the need to urinate more frequently then before.

How do you cope with the continual lack of sleep?  Is there something I should be doing and I'm not? Any ideas or suggestions? 

 

Edited by ChessieCat
added topic title

April 12 - present  25 mg lamotrigine 

Tapered 25 mg a week

January 12 2018- April 11 2018. 100 mg Lamotrigine 

February 2016- February 16 2019 225 mg Seroquel 

Tapered off seroquel from January 16th leveling down by 25 mg a week

February 2007- March 04 2019 40 mg Citalopram 

Tapered off citalopram from January 12 leveling down by 10 mg a week then 5 mg  of citalopram for four weeks 

 

 

Link to comment
  • Moderator

Hello, michellec, and welcome to SA.  Insomnia is a very common symptom of withdrawal.  I have some suggestions that might help.

 

First, to give members the best information, we ask them to summarize their medication history in a signature -- drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly.  Please include supplements and the rate at which you tapered the citalopram and seroquel and the date you stopped taking them, as well as the rate at which you are tapering the lamotrigine.
 
 
How fast are you tapering the lamotrigine?  We recommend tapering no faster than 10% of current dose every four weeks.

Why taper by 10% of my dosage?
 
 
Regarding insomnia, we recommend not using electronic devices after 6pm and getting blackout curtains and/or a sleep mask.  
Some members have found Melatonin helpful.  It's best to start with a very low dosage, such as .25mg and gradually increase if necessary to the lowest effective dose.
 
 
These links contain tips that can help with insomnia.
 
Tips to help sleep - so many of us have that awful withdrawal insomnia
 
 
Trick and tips to fall asleep faster
 
 
This link contains helpful information, including insomnia and also non-drug coping skills.  
 
 
This is your introduction topic -- the place for you to ask questions, record symptoms, share your progress, and connect with other members of the SA community.  Please do not start any more Introduction threads--only one Introduction thread per member is allowed.
 
I hope you’ll find the information in the SA forums helpful for your situation.  I'm sorry that you are in the position that you need the information, but I am glad that you found us.

 

 
 

 

 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment
  • Moderator
3 hours ago, michellec said:

weaning from lamotrigine

 

Since you recently went off two drugs, Seroquel and Citalopram, I suggest you stop your taper pf Lamotrigine and allow your system to stabilize, perhaps for 6 months.  The symptoms you're describing are very likely withdrawal symptoms from what was likely a too-fast taper of the two drugs.

 

 
 
When we take medications, the CNS (central nervous system) responds by making changes over the months and years we take the drug(s). When the medication is discontinued, the CNS has to undo all the changes it made. Rebuilding the neurotransmitter production and reactivating the receptor and transporter cells takes time -- during that rebuilding process symptoms occur.  
 
We don't recommend a lot of supplements on SA, as many members report being sensitive to them due to our over-reactive nervous systems, but two supplements that we do recommend are magnesium and omega 3 (fish oil). Many people find these to be calming to the nervous system. 

 

 

 

Please research all supplements first and only add in one at a time and at a low dose in case you do experience problems.
 
 
 

 

 

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.  Current Valium dose as of Feb 22, 2022: 4.8mg 

March 22, 2022: hold at 4.8 and shift to Imipramine taper

Taper is 74% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of May 17: 10.5mg 

Taper is 86% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy